Alert archive / Florida / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 22, NWS Tampa Bay, FL

June 25, 2013Pinellas County, Florida

NWS Tampa Bay, FL issued this severe thunderstorm warning at Jun 25, 2013, 9:17 PM EDT for Pinellas County, Florida. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 25, 2013, 9:17 PM EDT (01:17 UTC)
Expired
Jun 25, 2013, 10:00 PM EDT
In force
43 min
Issued by
NWS Tampa Bay, FL
Area
Storm-based polygon

County Pinellas County, FL

The radar

The Tampa radar (KTBW), 40 km from the middle of the area, began a volume at 01:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 00:00Z, 1.3 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 00:00Z on 2013-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 201 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 00:00Z on 2013-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -24 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
201 J/kg
Mixed-layer CIN
-50 J/kg
Mixed-layer LCL
1924 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-24 m²/s²
0-3 km storm-relative helicity
-2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 8:32 PM EDT, 45 minutes earlier.

Area forecast discussion, Jun 25, 8:32 PM EDT, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
832 PM EDT TUE JUN 25 2013

.UPDATE...
CURRENT RADAR AND SATELLITE IMAGERY SHOW SEA BREEZE CONVECTION
ONGOING OVER SOUTHERN COASTAL COUNTIES OF OUR CWA. EXPECT THIS TO
MOVE OFFSHORE WITHIN THE NEXT FEW HOURS. LINGERING AREAS OF
CONVECTION ARE LOCATED NORTH OF THE WFO...SO HAVE INCREASED POPS IN
THAT AREA TO ACCOMMODATE. TOMORROW WILL SHAPE UP MUCH THE SAME AS
TODAY...WITH EASTERLY FLOW ACROSS THE AREA OVERNIGHT BEFORE SEA
BREEZE AGAIN AIDS DEVELOPMENT OF SHOWERS AND STORMS TOMORROW
AFTERNOON.

&&

.AVIATION...
TSRA PUSHING OFFSHORE AND MAY IMPACT SRQ OTHERWISE JUST VCNTY TSRA
OR SHRA UNTIL 03-05Z. ANTICIPATE ANOTHER ROUND OF TSRA WED
AFTERNOON. WINDS BECOME LIGHT EASTERLY OVERNIGHT THEN SOUTH AND
SOUTHWEST DURING WED.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  76  90  76  90 /  50  50  20  50
FMY  75  92  74  92 /  20  50  40  50
GIF  74  93  74  91 /  20  50  30  60
SRQ  74  90  74  90 /  50  40  20  30
BKV  71  91  71  91 /  50  40  20  50
SPG  78  90  78  89 /  50  40  20  40

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GULF WATERS...NONE.
&&

SHORT TERM/MARINE/FIRE WEATHER...MROCZKA/LEWIS
LONG TERM/AVIATION...RUDE
Hazardous weather outlook, Jun 25, 5:05 AM EDT, 16 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
505 AM EDT TUE JUN 25 2013

FLZ039-042-043-048>052-055>057-060>062-065-GMZ830-850-853-856-870-
873-876-252200-
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DESOTO-CHARLOTTE-LEE-
TAMPA BAY WATERS-TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 NM-
BONITA BEACH TO ENGLEWOOD OUT 20 NM-
TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM-
BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM-
505 AM EDT TUE JUN 25 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...THUNDERSTORM IMPACT...
A MOIST AND UNSTABLE AIRMASS COMBINED WITH DAYTIME HEATING AND THE
SEA BREEZES WILL PRODUCE SCATTERED THUNDERSTORMS ACROSS THE AREA.
THE EAST TO SOUTHEAST FLOW WILL BRING THE BEST STORM COVERAGE
TOWARDS THE WEST COAST OF FLORIDA DURING THE LATE AFTERNOON AND
EVENING HOURS. THE PRIMARY HAZARDS WILL BE STRONG GUSTY
WINDS...FREQUENT LIGHTNING...SMALL HAIL...AND LOCALLY HEAVY
RAINFALL WHICH COULD CAUSE MINOR FLOODING OF LOW LYING AND POOR
DRAINAGE AREAS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

...THUNDERSTORM IMPACT...
A MOIST AND UNSTABLE AIRMASS WILL ALLOW FOR SCATTERED
THUNDERSTORMS EACH DAY WITH THE SEA BREEZE CIRCULATIONS. EAST TO
SOUTHEAST FLOW THROUGH THURSDAY WILL FOCUS THE BEST COVERAGE OVER
THE COASTAL COUNTIES...THEN LATE IN THE WEEK THROUGH THE WEEKEND
A MORE SOUTH TO SOUTHWEST FLOW WILL SETUP SHIFTING THE BEST
CHANCES TO THE INTERIOR COUNTIES. THE PRIMARY HAZARDS WILL BE
STRONG GUSTY WINDS...FREQUENT LIGHTNING...SMALL HAIL AND LOCALLY
HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

PRC

In the hours before

Special weather statement, Jun 25, 4:43 PM EDT, 4 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
443 PM EDT TUE JUN 25 2013

FLZ065-252115-
LEE-
443 PM EDT TUE JUN 25 2013

...STRONG THUNDERSTORMS WILL AFFECT SOUTH CENTRAL LEE COUNTY...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES A THUNDERSTORM
LOCATED NEAR BONITA SPRINGS...MOVING NORTHWEST AT 15 MPH. THIS
STRONG STORM WILL AFFECT BONITA SPRINGS...ESTERO...FORT MYERS BEACH
AND LOVERS KEY STATE PARK...UNTIL 515 PM EDT.

THIS INCLUDES INTERSTATE 75 BETWEEN EXITS 116 AND 123.

GUSTY WINDS UP TO 45 MPH ALONG WITH FREQUENT LIGHTNING ARE EXPECTED.
TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW
SPOT...AND STAY AWAY FROM TALL OBJECTS. WHEN DRIVING THROUGH
HEAVY RAIN...SLOW DOWN. ALWAYS LEAVE A SAFE DISTANCE BETWEEN YOU AND
OTHER VEHICLES.

&&

LAT...LON 2634 8186 2642 8191 2644 8195 2647 8198
      2652 8196 2645 8159 2642 8162 2641 8166
      2631 8166 2631 8181
TIME...MOT...LOC 2043Z 129DEG 14KT 2627 8175
Special weather statement, Jun 25, 5:20 PM EDT, 3 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
520 PM EDT TUE JUN 25 2013

FLZ065-252200-
LEE-
520 PM EDT TUE JUN 25 2013

...STRONG THUNDERSTORMS WILL AFFECT SOUTH CENTRAL AND COASTAL LEE
COUNTY...

NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUE TO INDICATES A
STRONG THUNDERSTORM LOCATED NEAR LOVERS KEY STATE PARK...OR 5 MILES
SOUTHEAST OF FORT MYERS BEACH...MOVING NORTHWEST AT 10 MPH. THIS
THUNDERSTORM WILL AFFECT BONITA SPRINGS...LOVERS KEY STATE
PARK...ESTERO AND FORT MYERS BEACH...UNTIL 600 PM EDT.

GUSTY WINDS UP TO 45 MPH WILL OCCUR ALONG WITH FREQUENT LIGHTNING.
SMALL HAIL WILL ALSO BE POSSIBLE WITH THIS STORM. TO BE SAFE GO
INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW SPOT...AND STAY
AWAY FROM TALL OBJECTS. TORRENTIAL RAINS WILL REDUCE VISIBILITY TO
NEAR ZERO AND WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 2634 8186 2642 8191 2644 8195 2647 8198
      2647 8201 2645 8200 2641 8207 2643 8214
      2644 8215 2661 8196 2640 8172 2631 8178
      2631 8181
TIME...MOT...LOC 2119Z 130DEG 11KT 2639 8188
Special weather statement, Jun 25, 7:30 PM EDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
730 PM EDT TUE JUN 25 2013

FLZ060-062-260000-
SARASOTA-CHARLOTTE-
730 PM EDT TUE JUN 25 2013

...STRONG THUNDERSTORMS WILL AFFECT SOUTHERN SARASOTA AND WESTERN
CHARLOTTE COUNTIES...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES A STRONG
THUNDERSTORM LOCATED NEAR ENGLEWOOD...MOVING WEST AT 20 MPH. THIS
THUNDERSTORM WILL AFFECT WARM MINERAL SPRINGS...GULF COVE...ROTONDA
AND PALM ISLAND...UNTIL 800 PM EDT.

GUSTY WINDS OF 35 TO 45 MPH ARE POSSIBLE ALONG WITH FREQUENT
LIGHTNING. TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT
OUTSIDE...FIND A LOW SPOT...AND STAY AWAY FROM TALL OBJECTS.

&&

LAT...LON 2677 8221 2681 8226 2680 8226 2682 8229
      2706 8246 2720 8251 2707 8217 2692 8212
      2692 8217 2682 8214 2678 8215
TIME...MOT...LOC 2329Z 106DEG 19KT 2695 8233
Special weather statement, Jun 25, 8:11 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
811 PM EDT TUE JUN 25 2013

FLZ055-060-260045-
MANATEE-SARASOTA-
811 PM EDT TUE JUN 25 2013

...STRONG THUNDERSTORMS WILL AFFECT WEST CENTRAL MANATEE AND WESTERN
SARASOTA COUNTIES...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES THUNDERSTORMS
LOCATED ALONG A LINE EXTENDING FROM CORTEZ TO MANASOTA KEY...OR
ALONG A LINE EXTENDING FROM BRADENTON TO ENGLEWOOD...MOVING
NORTHWEST AT 20 MPH. THESE STRONG STORMS WILL AFFECT AREAS AROUND
ELLENTON...BRADENTON AND SAMOSET...UNTIL 845 PM EDT.

GUSTY WINDS OF 35 TO 45 MPH ARE POSSIBLE ALONG WITH FREQUENT
LIGHTNING. TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT
OUTSIDE...FIND A LOW SPOT...AND STAY AWAY FROM TALL OBJECTS.

&&

LAT...LON 2755 8275 2752 8270 2755 8264 2754 8251
      2724 8228 2695 8228 2694 8236 2690 8234
      2689 8235 2706 8246 2723 8253 2727 8258
      2730 8258 2739 8265 2744 8270
TIME...MOT...LOC 0010Z 123DEG 17KT 2747 8264 2690 8237
Special weather statement, Jun 25, 8:39 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
839 PM EDT TUE JUN 25 2013

FLZ050-051-055-260130-
HILLSBOROUGH-PINELLAS-MANATEE-
839 PM EDT TUE JUN 25 2013

...STRONG THUNDERSTORMS WILL AFFECT MANATEE...SOUTHERN PINELLAS AND
SOUTHWESTERN HILLSBOROUGH COUNTIES...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS
LOCATED ALONG A LINE EXTENDING FROM SOUTH PASADENA TO 10 MILES
SOUTHWEST OF SARASOTA BRADENTON AIRPORT...OR ALONG A LINE EXTENDING
FROM SAINT PETERSBURG TO 10 MILES SOUTHWEST OF SARASOTA. THESE
DEVELOPING STORMS WERE MOVING WEST AT 15 MPH AND WILL AFFECT
SAWGRASS LAKE PARK...LEALMAN...KENNETH CITY AND VINOY PARK...UNTIL
930 PM EDT.

GUSTY WINDS OF 35 TO 45 MPH WILL OCCUR ALONG WITH FREQUENT
LIGHTNING. TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT
OUTSIDE...FIND A LOW SPOT...AND STAY AWAY FROM TALL OBJECTS. WHEN
DRIVING THROUGH HEAVY RAIN...SLOW DOWN. ALWAYS LEAVE A SAFE DISTANCE
BETWEEN YOU AND OTHER VEHICLES.

&&

LAT...LON 2783 8263 2772 8262 2770 8268 2764 8264
      2765 8206 2721 8205 2721 8225 2739 8225
      2739 8256 2743 8264 2739 8265 2761 8277
      2752 8270 2757 8262 2760 8262 2765 8268
      2761 8275 2787 8285 2788 8285
TIME...MOT...LOC 0038Z 103DEG 12KT 2777 8272 2726 8264

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 8:11 PM EDTSpecial Weather StatementTBWSarasota34 min
Jun 25, 8:39 PM EDTSpecial Weather StatementTBWManatee51 min
Jun 25, 8:42 PM EDTSpecial Marine WarningTBW33 min
Jun 25, 8:47 PM EDTTornado WarningTBWPinellas28 min
Jun 25, 9:00 PM EDTSpecial Marine WarningTBW60 min
Jun 25, 9:37 PM EDTAreal Flood AdvisoryTBWHillsborough, Pinellas113 min
Jun 25, 10:03 PM EDTSpecial Weather StatementTBWPinellas27 min
Jun 26, 1:22 PM EDTSpecial Weather StatementTBWLee38 min
Jun 26, 1:33 PM EDTSpecial Weather StatementTBWPinellas27 min
Jun 26, 2:12 PM EDTAreal Flood AdvisoryTBWLee93 min
Jun 26, 3:20 PM EDTSpecial Weather StatementTBWHardee25 min
Jun 26, 3:38 PM EDTSpecial Weather StatementTBWLevy37 min
Jun 26, 4:48 PM EDTSpecial Weather StatementTBWHillsborough27 min
Jun 26, 5:16 PM EDTSpecial Weather StatementTBWHillsborough44 min
Jun 26, 5:31 PM EDTSpecial Weather StatementTBWHillsborough29 min
Jun 26, 6:34 PM EDTSpecial Weather StatementTBWCitrus41 min
Jun 26, 6:52 PM EDTAreal Flood AdvisoryTBWPinellas53 min

Nearby

Severe Thunderstorm Warnings in Florida, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.